Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2008, 11:43 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2008, 11:43 PM EDT (03:43 UTC)
- Expired
- Apr 20, 2008, 12:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:53 PM EDT | TSTM WND DMG | 5 Nw West Ashley, SC | A TRAINED WEATHER SPOTTER REPORTED SEVERAL LARGE TREE LIMBS WITH DIAMETERS OF 6 TO 8 INCHES WERE SNAPPED OFF SEVERAL TREES BY HIGH THUNDERSTORM WINDS. THE TIME OF DAMAGE WAS ESTIMATED BASED ON RADAR. |
| Apr 19, 11:58 PM EDT | HAIL 0.25 | Hanahan, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 200343
SVRCHS
SCC015-019-035-200415-
/O.NEW.KCHS.SV.W.0046.080420T0343Z-080420T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EDT SAT APR 19 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SHADOWMOSS TO
WADMALAW ISLAND...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WADMALAW ISLAND...
SHADOWMOSS...JOHNS ISLAND...
CHARLESTON AIRPORT...HANAHAN...
NORTH CHARLESTON...
JAMES ISLAND...CHARLESTON...
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3265 8017 3290 8019 3300 7992 3276 7985
3275 7986 3276 7987 3275 7988
TIME...MOT...LOC 0343Z 262DEG 30KT 3287 8015 3265 8012
$$2 follow-up statements
000
WWUS52 KCHS 200356
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT SAT APR 19 2008
SCC015-019-200415-
/O.CON.KCHS.SV.W.0046.000000T0000Z-080420T0415Z/
BERKELEY SC-CHARLESTON SC-
1157 PM EDT SAT APR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RED BANK LANDING TO JOHNS
ISLAND...OR ALONG A LINE EXTENDING FROM GOOSE CREEK TO 10 MILES
SOUTHWEST OF CHARLESTON...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...CHARLESTON AIRPORT...DANIEL ISLAND...HANAHAN...JOHNS
ISLAND...MOUNT PLEASANT...NORTH CHARLESTON...SHADOWMOSS AND WEST
ASHLEY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3270 8013 3290 8011 3289 8009 3292 8008
3300 7992 3276 7985 3275 7986 3278 7989
3275 7989
TIME...MOT...LOC 0357Z 262DEG 30KT 3296 7996 3272 8007
$$000
WWUS52 KCHS 200409
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 AM EDT SUN APR 20 2008
SCC015-019-200418-
/O.EXP.KCHS.SV.W.0046.000000T0000Z-080420T0415Z/
BERKELEY SC-CHARLESTON SC-
1208 AM EDT SUN APR 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 1215 AM EDT...
AT 1208 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAS WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS TO 40 MPH AND SMALL
HAIL ARE STILL POSSIBLE...MAINLY FROM RED BANK LANDING SOUTH THROUGH
WEST ASHLEY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3270 8013 3290 8011 3289 8009 3292 8008
3300 7992 3276 7985 3275 7986 3278 7989
3275 7989
TIME...MOT...LOC 0408Z 262DEG 30KT 3297 7985 3273 7996
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:41 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 19, 9:41 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 941 PM EDT SAT APR 19 2008 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH THROUGH THE AREA AND MOVE OFF THE COAST LATE TONIGHT INTO EARLY SUN. LOW PRESSURE WILL PUSH OFF THE NORTH CAROLINA COAST MONDAY...AND WILL DRIFT AWAY FROM THE REGION AS HIGH PRESSURE BUILDS IN FROM THE NORTH THROUGH MIDWEEK. HIGH PRESSURE WILL THEN REMAIN ENTRENCHED OVER THE REGION INTO EARLY NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A BROKEN LINE OF SHOWERS HAS DEVELOPED OUT AHEAD OF A WELL DEFINED H7 VORTICITY LOBE THIS EVENING. DESPITE A LESS THAN FAVORABLE LOW-LEVEL THETA PROFILE OBSERVED ON THE 00Z CHS RAOB...STRONG DPVA OVERSPREADING THE PIEDMONT AND COASTAL PLAIN OF SOUTH CAROLINA-GEORGIA AS WELL AS FAVORABLE POSITIONING OF THE LEFT FRONT QUADRANT OF THE UPPER JET APPEAR TO BE COMPENSATING. THE RISK FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL CONTINUE THROUGH 1-2 AM AFTER WHICH THE STRONGEST UPWARD VERTICAL MOTION IS PROGGED TO SHIFT NORTHEAST OUT OF THE AREA. WILL MAINTAIN 20/30 POPS THROUGH 06Z THEN GRADUALLY TAPPER POPS DOWN FROM WEST TO EAST. SURFACE OBSERVATIONS ACROSS THE REGION INDICATED THE COLD FRONT WAS LOCATED ROUGHLY ALONG A KHKY-KGRD-KHQU-KMGR LINE AT 01Z. THE FRONT WILL CONTINUE TO MEANDER SLOWLY EAST THROUGH THE FORECAST AREA OVERNIGHT...CLEARING THE CHARLESTON AREA PRIOR TO SUNRISE. HAVE ADJUSTED LOWS AS WELL AS HOURLY DEWPTS AND TEMPERATURES TO REFLECT A SLOWER FRONTAL MOVEMENT. EXPECT LOWS FROM THE LOWER 50S WESTERN AREAS TO THE UPPER 50S ALONG THE COAST AS WELL AS THE CHARLESTON TRI-COUNTY AREA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... UPPER LEVEL CUT-OFF LOW WILL MEANDER OVER VIRGINIA AND NORTH CAROLINA ON SUNDAY. WITH THE FRONTAL BOUNDARY OFFSHORE AND A DRIER VERTICAL PROFILE...EXPECT PARTLY CLOUDY AND RAIN FREE CONDITIONS. HIGH TEMPERATURES WILL REACH THE UPPER 70S NORTH TO THE LOWER 80S SOUTHERN COUNTIES. SEABREEZE DEVELOPMENT DURING THE AFTERNOON WILL SUPPRESS TEMPERATURES ALONG THE BEACHES INTO THE LOWER 70S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... WITH MOSTLY CLEAR SKIES/LIGHT WINDS...PATCHY FOG MAY DEVELOP LATE SUNDAY NIGHT/EARLY MONDAY MORNING. HOWEVER...CROSSOVER TEMPERATURES FROM SUNDAY AFTERNOON WILL AVERAGE IN THE MID TO UPPER 40S...ABOVE EXPECTED LOW TEMPERATURES MAINLY IN THE 50S...WHILE 09Z SREF GUIDANCE LIMITS THE CHANCE FOR VISIBILITY BELOW 1 MILE TO 5% OR LESS INLAND. THUS...WILL NOT INTRODUCE A MENTION OF SUNDAY NIGHT FOG IN THIS PACKAGE. MEANWHILE...FORECAST ATTENTION CONTINUES TO FOCUS ON PATH/IMPACT OF UPPER LOW SUNDAY NIGHT THROUGH MIDWEEK. 12Z MODELS HAVE CONVERGED ON A GENERAL SOLUTION WHICH ROLLS THE UPPER LOW EAST INTO SUNDAY NIGHT. THEN...IN RESPONSE TO THE BLOCKING RIDGE OVER NEW ENGLAND THE UPPER LOW IS EXPECTED TO TURN SOUTHEAST AND OFF THE NC/SC COAST BY MONDAY. THE LOW WILL CONTINUE TO DRIFT SE JUST OFF THE COAST THROUGH TUESDAY...FINALLY PULLING AWAY FROM THE COAST WEDNESDAY. AS THE UPPER LOW TURNS SOUTHEAST LATE SUNDAY NIGHT/MONDAY THROUGH TUESDAY...SEVERAL LOBES OF VORTICITY AND AN ASSOCIATED A SERIES OF SURFACE TROUGHS WILL PUSH THROUGH THE REGION. THESE FEATURES/THE ASSOCIATED COLD POOL ALOFT MAY PRODUCE AN ISOLATED SHOWER/ THUNDERSTORM OR TWO...ESPECIALLY DURING THE AFTERNOON/EVENING. HOWEVER...THE DRY/CAPPED ENVIRONMENT DEPICTED BY 12Z MODEL SOUNDINGS SHOULD OFFSET THE POTENTIAL FOR DEEP MOIST CONVECTION...HOLDING POPS IN THE 5-10% RANGE MAINLY ACROSS NORTHERN COUNTIES...TOO MEAGER TO MENTION ANY PRECIP IN THIS PACKAGE. ALSO OF NOTE...LOW/MID LEVEL WRAP AROUND MOISTURE COULD SPILL INTO NORTHERN COUNTIES AS THE UPPER LOW PUSHES OFF THE COAST MONDAY NIGHT THROUGH TUESDAY...BUT 12Z GFS SOUNDINGS ONLY HINT AT BRIEF PERIODS OF LOW CLOUDS ACROSS NORTHERN COUNTIES LATE MONDAY NIGHT AND AGAIN LATE TUESDAY NIGHT... TRANSITIONING TO SCATTERED TO BROKEN CUMULUS TUESDAY/ WEDNESDAY. WILL LIMIT IMPACT TO PARTLY CLOUDY SKIES FOR THIS FORECAST. THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL REMAIN ANCHORED OVER THE EAST COAST...PROVIDING RAIN FREE CONDITIONS AND ABOVE NORMAL TEMPERATURES. WITH INLAND TEMPERATURES IN THE 80S AND SURFACE DEWPOINTS CREEPING INTO THE MID 50S/LOWER 60S...A LOW POTENTIAL FOR SEA BREEZE CONVECTION MAY DEVELOP FOR LATE WEEK/EARLY WEEKEND...BUT 12Z GFS SOUNDINGS REMAIN MUCH TOO DRY/CAPPED TO JUSTIFY A MENTION OF ANY SHOWERS/THUNDERSTORMS IN THIS PACKAGE. MEANWHILE...THE GFS DEPICTS A COLD FRONT PUSHING THROUGH THE REGION FROM NW TO SE SATURDAY...PROBABLY TOO EARLY GIVEN THE RIDGE IN PLACE OVER THE AREA. MORE LIKELY...A BACKDOOR FRONT MAY ADVANCE DOWN THE COAST SATURDAY...AS HIGH PRESSURE STRENGTHENS OVER THE CANADIAN MARITIMES. HOWEVER...THERE REMAINS TOO MUCH UNCERTAINTY REGARDING THE TIMING/STRENGTH OF THIS FRONT TO INTRODUCE ANY POPS BEFORE SATURDAY EVENING. TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST 24 HOUR TAF PERIOD AT BOTH TERMINALS. SOUTH WINDS WILL BECOME SOUTHWEST EARLY TONIGHT AS A WEAK COLD FRONT PUSHES THROUGH THE AREA. WITH FROPA...HAVE VCSH AT SAV BETWEEN 00Z AND 0130Z WHERE ONGOING SHOWERS EXIST WEST OF THE SAV TERMINAL. AMENDMENTS TO INCLUDE TEMPO SHRA MAY BE NEEDED IF SHOWERS HOLD TOGETHER WEST OF THE SAV TERMINAL. KEPT VCSH OUT OF CHS TAF AS DAYTIME HEAT LOSS AND RADAR TRENDS SHOW A DECREASING LIKELIHOOD OF ACTIVITY AT THE AIRPORT. WINDS WILL CONTINUE TO CLOCK AROUND LATE TONIGHT AND BECOME LIGHT FROM THE WEST. SKIES WILL BEGIN TO CLEAR AS DOWNSLOPING WIND OCCURS THROUGH THE NIGHT. EXPECT CLEAR SKIES BY DAYBREAK. WEST WINDS WILL STRENGTHEN BUT REMAIN AT OR BELOW 10 KNOTS DURING MAXIMUM HEATING HOURS TOMORROW AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... WINDS ARE SURGING A BIT AHEAD OF THE COLD FRONT THIS EVENING HAS EXPECTED. THE ONLY CHANGED PLANNED FOR THE EVENING UPDATE IS TO CANCEL THE SMALL CRAFT ADVISORY FOR THE GEORGIA OFFSHORE WATERS AS THE LATEST WNAWAVE OUTPUT SUGGESTS SEAS WILL GO NO HIGHER THAN 4-5 FT. GIVEN THE LATEST WAVE HEIGHT TRENDS NOTED AT 41004 AND 41008 HAVE NO REASON TO DOUBT THIS SO THE ADVISORY WILL BE CANCELLED EARLY. SOUTHWEST WINDS WILL DIMINISH ON SUNDAY BEHIND THE FRONT. WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS SUNDAY NIGHT THROUGH TUESDAY. TUESDAY NIGHT AND WEDNESDAY...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN HIGH PRESSURE BUILDING DOWN THE EAST COAST AND LOW PRESSURE DEVELOPING EAST OF THE WATERS. THIS MAY SUPPORT A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY ACROSS THE OUTER GEORGIA WATERS. WINDS WILL THEN RELAX BY WEDNESDAY NIGHT...BUT ELEVATED SEAS WILL PERSIST THROUGH THURSDAY...WITH 6 FT SEAS STILL POSSIBLE ACROSS AMZ374. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Apr 19, 4:00 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SAT APR 19 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-202000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 PM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-202000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 400 PM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 8:21 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 821 PM EDT SAT APR 19 2008 GAZ114-116-137-138-200115- INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 821 PM EDT SAT APR 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY... BRYAN COUNTY AND LIBERTY COUNTY THROUGH 915 PM EDT... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT 16 MILES SOUTH OF CLAXTON...MOVING EAST AT 30 MPH. AREAS IN AND AROUND FLEMINGTON...FORT STEWART...GUM BRANCH... HINESVILLE AND PEMBROKE WILL BE IMPACTED THROUGH 915 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 19, 10:30 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1030 PM EDT SAT APR 19 2008 SCZ043-044-048>050-200315- BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 1030 PM EDT SAT APR 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 1115 PM EDT... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR WHITE HALL...OR ABOUT 10 MILES EAST OF YEMASSEE...MOVING EAST AT 25 MPH. AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS... GARDENS CORNER...GREEN POND...HOLLYWOOD...JACKSONBORO...MEGGETT... RAVENEL...RITTER...SHELDON...WHITE HALL AND YONGES ISLAND WILL BE IMPACTED THROUGH 1115 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 19, 11:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1121 PM EDT SAT APR 19 2008 SCZ050-200345- CHARLESTON- 1121 PM EDT SAT APR 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1145 PM EDT... AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS UP TO 35 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ADAMS RUN TO EDISTO ISLAND...MOVING EAST AT 35 MPH. AREAS IN AND AROUND ADAMS RUN...EDISTO ISLAND...HOLLYWOOD...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND WILL BE IMPACTED THROUGH 1145 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. MARINERS ON THE CHARLESTON HARBOR AND THE ADJACENT COASTAL WATERS MAY WISH TO HEAD TO SAFE HARBOR. A SPECIAL MARINE WARNING MAY EVENTUALLY BE NEEDED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:38 PM EDT | Special Marine Warning | CHS | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.